Thunderstorm Wind, Garden
- When
- July 6, 9:58 PM MST
- Where
- Garden County, 19.81 mi NNE of Lisco
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.740, -102.410
Crescent Lake NWR RAWS station measured 65 mph wind gusts.
A linear convective system moved through the eastern panhandle and southwest Nebraska the night of July 6, producing severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A linear convective system moved through the eastern panhandle and southwest Nebraska the night of July 6, producing severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 6, 4:52 PM MST, 5 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 652 PM CDT Sat Jul 6 2019 .SHORT TERM...(This evening through Sunday night) Issued at 326 PM CDT Sat Jul 6 2019 Atmosphere again in recovery mode this afternoon in the wake of the latest MCS that crossed the area last night. A weak surface low is noted across north central Nebraska, with bands of stratocumulus clouds in areas of weak convergence across the region. An isolated weak thunderstorm could develop in one of those areas of weak convergence, but the better threat of thunderstorms will come later this evening and overnight. HRRR and several other Hi-Res HREF members organize thunderstorms into a small complex across the central and southern Panhandle early this evening. The storms then track east across portions of the southern Sandhills and southwest Nebraska late this evening and overnight. Some strong wind potential with the cluster as well as locally heavy rainfall. Will carry a swath of likely pops where the system is expected to track with 40 or less pops elsewhere. Similar set up on Sunday with southeast moist low-level flow aiding in destabilization across the western High Plains Sunday afternoon and evening. This should once again lead to scattered afternoon thunderstorm development, with the activity possibly moving into western Nebraska Sunday evening. Otherwise southeast winds will increase Sunday as pressure falls across the Western High Plains. Gusts up to 30 mph are possible across portions of the Sandhills and north central Nebraska. The increased wind will aid in better mixing with highs into the mid 80s across western Nebraska. .LONG TERM...(Monday through Saturday) Issued at 326 PM CDT Sat Jul 6 2019 The start of the upcoming week will be unsettled. Upper level ridging will be suppressed well south as an upper level trough moves east across the Central and Northern Plains. This will lead to an uptick in shower and thunderstorm chances Monday and Tuesday. By the middle and latter parts of the week, GEFS and ECMWF build upper level ridging into the four corners region and much of the Central and Southern Plains. This will spread a warm layer aloft across much of the region which will limit rain chances. Above normal temperatures are also expected, with highs climbing into the lower 90s by Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 643 PM CDT Sat Jul 6 2019 Thunderstorm chances increase later this evening into the overnight. At this time the greatest chance for thunderstorms will be across western and southwest Nebraska, mainly south of KVTN. MVFR conditions are possible mid morning, mostly across southwest Nebraska, with ceiling heights increasing in the afternoon. Winds will increase in the afternoon out of the south. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Gomez
Hazardous Weather Outlook National Weather Service North Platte NE 357 PM CDT Sat Jul 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 357 PM CDT Sat Jul 6 2019 /257 PM MDT Sat Jul 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected once again across western Nebraska late this afternoon and evening. A few thunderstorms may be severe with large hail, frequent lightning, and gusty outflow wind. In addition, heavy rainfall will be possible, which may lead to localized flooding. The thunderstorms are expected to move east across the Sandhills and north central Nebraska this evening and overnight with the main impacts being heavy rainfall, frequent lightning and gusty outflow wind. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible across western and north central Nebraska Sunday through Tuesday. At this time, the threat of widespread severe thunderstorms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening for locations west of Highway 61. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 19 NNE NORTH PLATTE 41.39N 100.63W
07/06/2019 E0.00 INCH LINCOLN NE PUBLIC
DELAYED REPORT OF 1.20 INCHES STORM TOTAL FROM STORM
AROUND 12AM-1AM.
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 19 NNE NORTH PLATTE 41.39N 100.63W
07/06/2019 E1.20 INCH LINCOLN NE PUBLIC
DELAYED REPORT OF 1.20 INCHES STORM TOTAL FROM STORM
AROUND 12AM-1AM.
&&
JGOMEZSpecial Weather Statement
National Weather Service North Platte NE
1036 PM MDT Sat Jul 6 2019
NEZ004-022-070515-
Sheridan-Garden-
1036 PM MDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES...
At 1036 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northeast of Wild Horse Butte to
6 miles southwest of Antioch. Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ellsworth, Antioch, Snow Lake, Wickson Lake, Diamond Lake, Patterson
Lake, Lakeside, Herman Lake, Krause Lake, Kennedy Lake and Smith Lake
State Wildlife Management Area.
This includes the following highways...
Highway 250 between mile markers 1 and 26.
Highway 2 between mile markers 96 and 122.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4241 10223 4197 10220 4199 10267 4201 10270
4209 10270 4210 10274 4242 10275
TIME...MOT...LOC 0436Z 275DEG 28KT 4234 10271 4198 10268
ETThe North Platte radar (KLNX), 154 km away, was scanning. The volume nearest the first event began at 04:59 UTC.
2 thunderstorm wind. Local standard time, as filed.
Crescent Lake NWR RAWS station measured 65 mph wind gusts.
A weather station measured 62 mph wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841705, 841706.